MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 36IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 36IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP346H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, the thread has been snapping off the needle on multiple occasions.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm the number of patients affected by this alleged deficiency.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If not, please create a new pc file for each patient/event.When did the alleged deficiency happened (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? how many devices demonstrated the alleged deficiency? were there patient consequences? if yes, please explain.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/22/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty-one unopened samples was received for analysis.Product code pdp346h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A device has been received, however clarification is requested whether the product belongs to this complaint.The following information was requested: -product code pdp346h, lot 101m7g 1.Please clarify if the additional device belong to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.

Brand Name
PDS+ VIO 36IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22308019
Report Number2210968-2025-07239
Device Sequence Number7924916
Product Code NEW
UDI-Device Identifier10705031048126
UDI-Public(01)10705031048126(17)290331(10)100EE4
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP346H
Device Lot Number100EE4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown